MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the superficial femoral artery (sfa) involving a patient of unknown age and gender, the user found a hole on the side of a cxi support catheter.The device was used to treat a chronic total occlusion within a highly calcified sfa.Another manufacturer's 0.018 inch wire guide and a cook 6french raabe sheath were used during the procedure.In the middle of the procedure, the device was removed and the user observed a hole on the side of the catheter.The procedure was completed with another product and no harm was done to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.One used cxi-2.6-18-90-p-ns-ang was returned.On visual inspection, the overall length measured 90.6cm from the strain relief.The strain relief was removed, and no kinks or damage was observed.A bend was noted at 4mm, possibly due to the device having been in a biohazard bag.A twisted section of the shaft was observed, beginning 3cm from the tip going toward the tip.A hole was also noted 3.2cm from the tip.Biomatter was present inside the lumen.The end hole appeared damaged.The black tip measured 4mm.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed a single potentially related nonconforming event, but the nonconforming device was scrapped and not replaced prior to order processing.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction" based on the information provided and the examination of the returned product, investigation has concluded that no evidence exists to suggest that the device was not manufactured to specification.Investigation has concluded that the failure cannot be traced to the device, but to the patient's condition.Reportedly, the patient's anatomy presented as "highly calcified".We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8653732
Report Number1820334-2019-01367
Device Sequence Number11413183
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)211003(10)9209217
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9209217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI TREASURE 12 0.018 WIRE; ASAHI TREASURE 12 0.018 WIRE